MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MODIFIED KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MODIFIED KUGEL PATCH; SURGICAL MESH
Catalog Number 0115808
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Necrosis (1971); Nerve Damage (1979); Pain (1994); Scar Tissue (2060)
Date of Event 02/09/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 3 years 6 month post implant of modified kugel patch, patient was diagnosed with nerve damage, pain, necrosis and scar tissue thereby underwent repair.This emdr represents the modified kugel patch (device #2).An additional supplemental emdr was submitted to represent the modified kugel patch (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Per information provided: (b)(6) 2007 - patient was diagnosed with bilateral inguinal hernia thereby underwent open repair with the implant of two modified kugel patch (device #1 - left, device #2 - right).Per operative notes, ¿on the left, the patient had a large direct inguinal hernia.The hernia sac was reduced back down into the abdominal cavity.A barred modified kugel patch (device #1) was placed in the pre-peritoneal space.The onlay piece was then placed down onto the inguinal floor, and sutured inferior medially to the conjoined tendon, and the pubic tubercle, and laterally to the inguinal ligament.On the right side, the patient had a larger direct hernia which was repaired as same as left side, using modified kugel patch (device #2).¿ (b)(6) 2010 - patient had ilioinguinal nerve block.(b)(6) 2011 - patient was diagnosed with bilateral ilioinguinal neuropathy and bilateral groin pain thereby underwent open repair.Per operative notes, ¿on right side, the ilioinguinal nerve was coming out of the external inguinal ring and entrapped in scar tissue was dissected.The previously placed mesh (device #2) was directly beneath the external oblique aponeurosis and nerve entrapped in scarring underneath the mesh was dissected.On left groin side, the nerve was trapped in scar tissue were divided and suture ligated.There were a large vein in space beneath the external oblique aponeurosis were adherent to the mesh (device #1).¿ attorney alleged that the patient had nerve damage, pain, hernia recurrence and emotional injuries.It is also alleged that the patient had constant extensive groin pain after the first surgery and it was very hard for him to bend over and per surgery dated (b)(6) 2011 "the previous mesh was directly beneath the external oblique aponeurosis and the nerve was entrapped in some scarring underneath the mesh." during surgery, patient had very large veins adhered to the mesh and he began to bleed profusely.

Brand Name
MODIFIED KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21419715
Report Number1213643-2025-090091
Device Sequence Number7591597
Product Code FTL
UDI-Device Identifier00801741030789
UDI-Public(01)00801741030789
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0115808
Device Lot Number43EQD167
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2025
Initial Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age44 YR
Patient SexMale
Patient Weight86 KG